Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 5, NWS State College, PA
NWS State College, PA issued this frost advisory at Sep 15, 2011, 11:36 AM EDT for 5 counties in Pennsylvania. It took effect at Sep 16, 2011, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 11:36 AM EDT (15:36 UTC)
- In effect from
- Sep 16, 2011, 1:00 AM EDT
- Expired
- Sep 16, 2011, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Warren County, PA
The radar
The State College radar (KCCX), 91 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -233 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS71 KCTP 151536 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1136 AM EDT THU SEP 15 2011 ...FIRST FROST OF THE SEASON EXPECTED LATE TONIGHT AND EARLY FRIDAY... .A LARGE AREA OF HIGH PRESSURE WILL BUILD EAST FROM THE MIDWEST TONIGHT ACCOMPANIED BY CLEARING SKIES...DIMINISHING WIND...AND COLD OVERNIGHT LOW TEMPERATURES IN THE MID 30S. PAZ004>006-010-011-161200- /O.NEW.KCTP.FR.Y.0005.110916T0500Z-110916T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 1136 AM EDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...LOWS AT DAYBREAK FRIDAY IN THE MID 30S. * TIMING...LATE TONIGHT UNTIL SHORTLY AFTER SUNRISE FRIDAY. * IMPACTS...POTENTIAL FOR DAMAGE TO SENSITIVE OUTDOOR FLOWERING PLANTS...AND VEGETABLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT/GRUMM
1 follow-up statement
836 WWUS71 KCTP 151912 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 312 PM EDT THU SEP 15 2011 ...FIRST FROST OF THE SEASON EXPECTED LATE TONIGHT AND EARLY FRIDAY... .A LARGE AREA OF HIGH PRESSURE WILL BUILD EAST FROM THE MIDWEST TONIGHT ACCOMPANIED BY CLEARING SKIES...DIMINISHING WIND...AND COLD OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 30S. PAZ004>006-010-011-161200- /O.CON.KCTP.FR.Y.0005.110916T0500Z-110916T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 312 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT UNTIL SHORTLY AFTER SUNRISE FRIDAY. * IMPACTS...POTENTIAL FOR DAMAGE TO SENSITIVE OUTDOOR FLOWERING PLANTS...AND VEGETABLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Sep 15, 11:12 AM EDT, 24 minutes earlier.
Area forecast discussion, Sep 15, 11:12 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1112 AM EDT THU SEP 15 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH DURING THE MORNING HOURS. A LARGE AREA OF HIGH PRESSURE WILL BEGIN TO BUILD IN TONIGHT RESULTING IN COOLER AND DRIER CONDITIONS THAT WILL LAST FOR THE WHOLE WEEKEND. FLAT UPPER FLOW WILL ATTEMPT TO BRING IN A COLD FRONT FOR TUESDAY. THE PATTERN COULD THEN STALL AND LEAD TO A WET MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... OBSERVATIONAL DATA CONTINUE TO SHOW THE TREND OF IMPROVING WEATHER. MOST PRECIPITATING ECHOES ARE EAST OF STATE COLLEGE AND WEAKENING. ENHANCED COLD TOPS ARE IN NE PA AND NY NOW. VISIBLE IMAGES SHOW BREAKS IN ERIE COUNTY...MOVING EAST. CEILINGS ARE LIFTING IN MOST LOCATIONS TOO. ONCE THE COLD ADVECTION SETS IN EXPECT WINDS TO INCREASE WEST TO EAST ACROSS THE REGION LATER THIS MORNING AND AFTERNOON. EXPECTED WIND 10-15 MPH GUST OVER 25 MPH. THE SUN IS EXPECTED TO MAKE APPEARANCES FROM WEST TO EAST. LATER THIS AFTERNOON IN THE EAST. BUT CHECKING WITH ITS AGENT...THE SUN WANTS TO APPEAR. IT WILL BE A COOL AUTUMN LIKE DAY. CHILLING TONIGHT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THINGS SHOULD CLEAR OUT FAST IN THE EAST THIS EVENING AND THE WINDS WILL BEGIN TO SUBSIDE. OVERNIGHT LOWS SHOULD BE IN THE 30S IN THE NORTHERN MTS AND MAINLY IN THE 40S TO AROUND 50 ELSEWHERE. VERY COOL MORNING. THE WINDS WILL TAKE TIME TO DIE DOWN AND THE ANTICYCLONE IS TO OUR WEST TONIGHT. NOT AN IDEAL FOG OR FADE-AWAY-AND-RADIATE NIGHT. TIMING OF DECOUPLING IS CRITICAL FOR FROST IN EXTREME NORTHERN AREAS. THE SREF SHOWS 50 PERCENT CHANCE OF 34F AND NAM4KM AT 12Z HAS ABOUT 34F IN SAME REGION. FROST IS A POTENTIAL ISSUE IN THOSE COUNTIES AND LOCUTIONS. WILL WAIT FOR NEXT GUIDANCE TO JUMP. BUT HIGH PRESSURE BUILDS INTO THE REGION FRIDAY AND SHOULD BE A SPOT ON DAY...A BIT COOL. WE WILL FADE WAY AND RADIATE NICELY FRIDAY INTO SATURDAY...LOOKS BETTER FOR VALLEY FOG FRIDAY INTO SATURDAY AND FOR GOOD LOW TEMPS...BUT SREF AND NAM FAVOR FRIDAY AM NOT SAT AM FOR FROST. SEE HOW THAT CHANGES. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HEIGHTS WILL RISE THIS WEEKEND WITH UPPER RIDGE AXIS MOVING ACROSS PA BY LATE IN THE WEEKEND. SFC PATTERN STILL DOMINATED BY THE WELL- ADVERTISED HIGH PRESSURE SYSTEM SETTLING IN AT THE START OF THE PERIOD. THIS AIR MASS WILL PROVIDE A FEW DAYS OF SIGNIFICANTLY DRIER AND NOTICEABLY COOLER WEATHER. MID/HIGH CLOUDS POSSIBLE OVER MOST OF THE AREA ON SUNDAY AND SOME ATLANTIC MOISTURE MAY CREEP WESTWARD OVER THE MID-ATLANTIC STATES - BUT STILL EXPECT IT TO BE DRY. TEMPS SHOULD BEGIN TO MODERATE ON MONDAY. UPPER FLOW IS FORECAST TO FLATTEN OUT THROUGH THE PERIOD. BUT LOWER HEIGHTS COULD LINGER ACROSS SERN SECTIONS...AND A SLOW DOWN/CONGESTION MAY OCCUR IN THE FLOW OVERHEAD. THIS COULD LEAD TO AN AMPLIFICATION AIDED BY AN INCREASE IN GULF MOISTURE OVER THE OHIO VALLEY AND UPPER GREAT LAKES. A FRONTAL SYSTEM IS SEEN NEARING THE REGION MONDAY NIGHT OR TUESDAY...WITH OTHERS TO FOLLOW. THESE COULD PILE UP AS THEY NEAR THE LOCAL AREA AND RUN INTO THE RIDING DEVELOPING TO THE EAST. THIS COULD LEAD TO A WET END TO THE LONG RANGE PERIOD. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... MOST AREAS ARE EITHER ABOUT TO BECOME OR HAVE BECOME MVFR AND SHOULD CONTINUE TO IMPROVE. THERE WILL BE PATCHY AREAS OF IFR THROUGH ABOUT 1800 UTC TODAY AND ALL LOCATIONS SHOULD BE VFR BY 2100 UTC. THERE WILL BE SOME GOOD WINDS WITH GUSTY WINDS THIS AFTERNOON AND EVENING. WINDS DIE DOWN 3-6 HOURS AFTER SUNSET. OVERNIGHT CLEAR SKIES AND LIGHTER WINDS. EXPECT SOME PATCHY FOG IN SOME WESTERN VALLEYS NEAR STREAMS AND PONDS...NOT WIDESPREAD AS STILL JUST POST FRONTAL. IDEAL FLYING WEATHER FRIDAY...VFR. OUTLOOK... FRI...NO SIG WX EXPECTED. SAT-MON...AM VALLEY FOG LIKELY OTHERWISE VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...GRUMM SHORT TERM...GRUMM/DANGELO LONG TERM...DANGELO/GARTNER AVIATION...FITZGERALD
Hazardous weather outlook, Sep 15, 3:36 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 AM EDT THU SEP 15 2011 PAZ004>006-010-011-037-160745- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 336 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. FROST IS POSSIBLE TONIGHT...BUT CLOUDS COMING OFF LAKE ERIE MAY KEEP IT MILD ENOUGH TO PREVENT A WIDESPREAD FROST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-160745- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 336 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:07 PM EDT | Special Weather Statement | CTP | Mifflin | 23 min |
| Sep 14, 11:19 PM EDT | Special Weather Statement | CTP | Montour | 26 min |
| Sep 14, 11:20 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Snyder | 55 min |
| Sep 15, 2:21 AM EDT | Special Weather Statement | CTP | Bedford | 24 min |
| Sep 15, 4:31 AM EDT | Special Weather Statement | CTP | Franklin, Fulton | 29 min |
| Sep 15, 5:52 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin | 113 min |
Nearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.